Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 1, 2010, 5:02 PM HST for Hawaii County, Hawaii. It took effect at Jan 1, 2010, 6:00 PM HST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2010, 5:02 PM HST (03:02 UTC)
- In effect from
- Jan 1, 2010, 6:00 PM HST
- Expired
- Jan 4, 2010, 3:34 AM HST
- In force
- 58 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWHW70 PHFO 020302 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 502 PM HST FRI JAN 1 2010 HIZ028-021615- /O.NEW.PHFO.WI.Y.0002.100102T0400Z-100103T0400Z/ BIG ISLAND SUMMITS- 502 PM HST FRI JAN 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA. WINDS OVER THE SUMMITS HAVE AGAIN RISEN TO ABOVE 30 MPH...AND WILL LIKELY REMAIN AT 30 TO 45 MPH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
5 follow-up statements
869 WWHW70 PHFO 021401 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 AM HST SAT JAN 2 2010 HIZ028-030315- /O.CON.PHFO.WI.Y.0002.000000T0000Z-100103T0400Z/ BIG ISLAND SUMMITS- 401 AM HST SAT JAN 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... EXPECT WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON/H LAU
835 WWHW70 PHFO 030124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST SAT JAN 2 2010 HIZ028-031430- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-100104T0400Z/ BIG ISLAND SUMMITS- 324 PM HST SAT JAN 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ DONALDSON
805 WWHW70 PHFO 031331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SUN JAN 3 2010 HIZ028-040245- /O.CON.PHFO.WI.Y.0002.000000T0000Z-100104T0400Z/ BIG ISLAND SUMMITS- 331 AM HST SUN JAN 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
831 WWHW70 PHFO 040139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST SUN JAN 3 2010 HIZ028-041445- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-100104T1600Z/ BIG ISLAND SUMMITS- 339 PM HST SUN JAN 3 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ BURKE
486 WWHW70 PHFO 041334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON JAN 4 2010 HIZ028-041445- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-100104T1600Z/ BIG ISLAND SUMMITS- 334 AM HST MON JAN 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS ON THE BIG ISLAND SUMMITS. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:00 PM HST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 1, 4:00 PM HST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI JAN 1 2010 .SYNOPSIS... A WEAK HIGH PASSING NORTH OF THE ISLANDS WILL BRING US LIGHT TRADE WINDS TONIGHT. THE LIGHT WINDS WILL THEN TURN OUT OF THE SOUTH AND SOUTHWEST THIS WEEKEND AND MONDAY...AS A COLD FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST. && .DISCUSSION... BOTH NEXRAD AND SATELLITE IMAGERY SHOW A DRY AND STABLE AIRMASS OVER THE STATE. WITH NO MAJOR CHANGES FORECAST OVERNIGHT...WE CAN EXPECT A VERY PLEASANT NIGHT TONIGHT. AN EASTWARD MOVING HIGH WILL PASS BY TO OUR NORTH...SWINGING THE WINDS AROUND TO THE EAST. THE HIGH IS NOT STRONG HOWEVER...SO THE TRADE WINDS MAY NOT BE STIFF ENOUGH TO PREVENT LOCAL DRAINAGE OF LAND BREEZES TO SET UP DURING THE COOL OF THE NIGHT. THE WINDS WILL THEN SWING OUT OF THE SOUTH AND SOUTHWEST AS A COLD FRONT...DISCUSSED BELOW...APPROACHES FROM THE NORTHWEST. THE ISLANDS SHOULD REMAIN DRY AT LEAST THROUGH THE WEEKEND. WESTERLY FLOW ALOFT WILL PERSIST THROUGH MONDAY OVER AND NORTH OF THE STATE. THE LACK OF AN UPPER LEVEL TROUGH OR CUTOFF LOW NEARBY EXPLAINS THE DRY WEATHER EXPECTED THIS WEEKEND. HOWEVER...AN UPPER LEVEL TROUGH EMBEDDED IN THE ZONAL FLOW ALOFT IS FORECAST TO USHER IN ANOTHER WEAK COLD FRONT LATE MONDAY OR TUESDAY WHICH MAY LINGER IN THE AREA THROUGH WEDNESDAY. AT PRESENT...IT LOOKS LIKE THERE WILL NOT BE MUCH RAIN WITH THIS FRONT...IF IT REACHES US. BY THURSDAY... THE TROUGH ALOFT WILL BE NORTHEAST OF HERE...THE FLOW ALOFT WILL BE OUT OF THE WEST...THE FRONT WILL BE HISTORY...AND DRY WEATHER WILL HAVE RETURNED. THE SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL TURN OUT OF THE NORTHWEST AFTER FRONTAL PASSAGE...IF THERE IS ONE...THEN BECOME LIGHT AND VARIABLE OVER THE LATTER HALF OF THE WEEK. && .MARINE... THE NEXT NORTHWEST SWELL WILL ARRIVE THIS WEEKEND WITH ADVISORY LEVEL SURF POSSIBLE SUNDAY AND MONDAY. A VERY LARGE WEST-NORTHWEST SWELL COULD PRODUCE WARNING LEVEL SURF BEGINNING TUESDAY AND LASTING THROUGH MIDWEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && CRAIG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.